Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 28, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 25, 2020, 2:15 PM MDT for 18 counties in North Dakota. It took effect at Sep 26, 2020, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 2:15 PM MDT (20:15 UTC)
- In effect from
- Sep 26, 2020, 10:00 AM MDT
- Expired
- Sep 26, 2020, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS73 KBIS 252015 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 315 PM CDT Fri Sep 25 2020 NDZ001-002-009-010-017>021-031>035-040>046-260415- /O.NEW.KBIS.WI.Y.0028.200926T1600Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 315 PM CDT Fri Sep 25 2020 /215 PM MDT Fri Sep 25 2020/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
7 follow-up statements
499 WWUS73 KBIS 260300 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1000 PM CDT Fri Sep 25 2020 NDZ001-002-009-010-017>021-031>035-040>046-261100- /O.CON.KBIS.WI.Y.0028.200926T1600Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 1000 PM CDT Fri Sep 25 2020 /900 PM MDT Fri Sep 25 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. With the strongest winds coming across western North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
278 WWUS73 KBIS 260544 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1244 AM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-261345- /O.CON.KBIS.WI.Y.0028.200926T1600Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 1244 AM CDT Sat Sep 26 2020 /1144 PM MDT Fri Sep 25 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
475 WWUS73 KBIS 260801 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 301 AM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-261615- /O.CON.KBIS.WI.Y.0028.200926T1600Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 301 AM CDT Sat Sep 26 2020 /201 AM MDT Sat Sep 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
008 WWUS73 KBIS 261357 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 857 AM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-262200- /O.CON.KBIS.WI.Y.0028.200926T1600Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 857 AM CDT Sat Sep 26 2020 /757 AM MDT Sat Sep 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
227 WWUS73 KBIS 262001 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 301 PM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-270200- /O.CON.KBIS.WI.Y.0028.000000T0000Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 301 PM CDT Sat Sep 26 2020 /201 PM MDT Sat Sep 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAA
409 WWUS73 KBIS 262332 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 632 PM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-270200- /O.CON.KBIS.WI.Y.0028.000000T0000Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 632 PM CDT Sat Sep 26 2020 /532 PM MDT Sat Sep 26 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest, south central and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
747 WWUS73 KBIS 270146 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 846 PM CDT Sat Sep 26 2020 NDZ001-002-009-010-017>021-031>035-040>046-270300- /O.EXP.KBIS.WI.Y.0028.000000T0000Z-200927T0200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- McLean-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 846 PM CDT Sat Sep 26 2020 /746 PM MDT Sat Sep 26 2020/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... Although breezy winds may linger through tonight, wind speeds should remain below advisory criteria. Another breezy to windy day is possible on Sunday, with the highest gusts coming across southwestern North Dakota. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 25, 1:44 PM MDT, 31 minutes earlier.
Area forecast discussion, Sep 25, 1:44 PM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 244 PM CDT Fri Sep 25 2020 .SYNOPSIS... Issued at 234 PM CDT Fri Sep 25 2020 A series of shortwaves will carve out a longwave trough over the central and northern plains by Sunday. This will bring cooler and windy conditions through the weekend and into early next week. Global models agree in a high amplitude ridge-trough pattern forming that will leave the region much cooler through the rest of next week. && .SHORT TERM...(This evening through Saturday) Issued at 234 PM CDT Fri Sep 25 2020 For this afternoon and evening, sunny to clear. Breezy with afternoon highs in the 70s, and evening temperatures falling into the 60s. Tonight will see some increasing clouds ahead of a shortwave trough. An associated cold front will move through Saturday bringing stronger winds. We have issued a wind advisory for western and south central North Dakota late Saturday morning through Saturday evening. Overall the chance for measurable precipitation will be low Saturday. .LONG TERM...(Saturday night through Friday) Issued at 234 PM CDT Fri Sep 25 2020 The series of short waves will end up carving out a longwave trough over the central US for Sunday and Monday. Both days will be breezy, with the windiest day Sunday, especially southwest. A wind advisory may also be needed for the southwest Sunday. Overall, a much cooler and largely dry weather pattern is seen for the rest of the week, as a high amplitude ridge trough system sets up over the us, with a significant ridge to the west and a cold trough over the eastern US. This will leave North Dakota in a band of strong northwest flow aloft, with multiple weak shortwaves moving through. This suggests breezy to windy week ahead with temperatures in the 50s for highs. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1221 PM CDT Fri Sep 25 2020 VFR conditions are expected. High pressure will remain over the northern plains tonight. A dry cold front will pass through the region Saturday, bringing gusty northwest winds into the region. Expect wind gusts of 30 to 40 KT from KISN-KDIK after 15z. && .FIRE WEATHER... Issued at 234 PM CDT Fri Sep 25 2020 We will issue a Red Flag warning for the area west and south of the Missouri River valley for Saturday afternoon and early evening. This weekend will see a series of cold frontal passages that will usher in several days of windy, progressively cooler weather through Monday. On Saturday, a cold front is expected to further increase northwest winds by afternoon. Winds of 25 to 45 mph and minimum relative humidity of 25 to 30 percent will create conditions favorable for rapid fire spread if fires start. The area of concern is west and south of the Missouri River Valley. We considered the northwest, Williams and Divide for the warning, however red flag conditions were not met there. If conditions change the northwest could be added to the warning in later shifts. Another breezy to windy day is expected Sunday as yet another cold front sweeps through. However the cooler temperatures on Sunday will keep Min RH values above 35 percent. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Saturday for NDZ017>020-031>034-040>045. Wind Advisory from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday for NDZ001-002-009-010-017>021-031>035-040>046. && SYNOPSIS...WAA SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA FIRE WEATHER...WAA
Hazardous weather outlook, Sep 25, 2:00 PM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 300 PM CDT Fri Sep 25 2020 NDZ017>020-031>034-040>045-262000- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 300 PM CDT Fri Sep 25 2020 /200 PM MDT Fri Sep 25 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are possible for the rest of this afternoon across most of western and central North Dakota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very windy conditions Saturday along with low Relative Humidity will create conditions favorable for rapid fire growth. A red flag warning has been issued for Saturday afternoon and early evening. A wind advisory has also been issued for Saturday afternoon for winds gusting to 45 mph. Another windy day is possible Sunday, especially southwest. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-262000- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 300 PM CDT Fri Sep 25 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are possible this afternoon across most of central North Dakota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Windy conditions are possible Saturday and Sunday. Near critical fire weather conditions are possible across portions of the west and central Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:53 PM MDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 10 more | 30 hr |
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.